Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 44, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 6, 2007, 10:17 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2007, 10:17 PM HST (08:17 UTC)
- Expired
- Dec 7, 2007, 3:15 PM HST
- In force
- 17 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 070817 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1017 PM HST THU DEC 6 2007 ...HIGH WIND WARNING REMAINS FOR THE SUMMITS OF HALEAKALA AND THE BIG ISLAND... ...WIND ADVISORY FOR PORTIONS OF OAHU MOLOKAI LANAI AND MAUI... HIZ022-028-072130- /O.CON.PHFO.HW.W.0008.000000T0000Z-071207T2200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 1017 PM HST THU DEC 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM HST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM HST FRIDAY. WINDS ARE FORECAST TO BE 40 MPH WITH FREQUENT GUSTS TO 60 MPH OR MORE. SUMMIT WINDS ARE EXPECTED TO DECLINE FRIDAY MORNING. $$ HIZ008-009-012>017-019-072130- /O.NEW.PHFO.WI.Y.0044.071207T0817Z-071208T0400Z/ OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI- LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- 1017 PM HST THU DEC 6 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. EXPECT WIND SPEEDS OF 30 TO 35 MPH WITH HIGHER GUSTS OVER MAINLY NORTH AND EAST SIDES OF THE ISLANDS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWHW70 PHFO 071417 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 417 AM HST FRI DEC 7 2007 ...HIGH WIND WARNING REMAINS FOR THE SUMMITS OF HALEAKALA AND THE BIG ISLAND... ...WIND ADVISORY FOR PORTIONS OF OAHU MOLOKAI LANAI AND MAUI... HIZ022-028-080330- /O.EXT.PHFO.HW.W.0008.000000T0000Z-071208T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 417 AM HST FRI DEC 7 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... WINDS ARE FORECAST TO BE 40 MPH WITH FREQUENT GUSTS TO 60 MPH. SUMMIT WINDS ARE EXPECTED TO SLOWLY DECLINE LATE TONIGHT OR SATURDAY. $$ HIZ008-009-012>017-019-080330- /O.CON.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/ OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI- LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- 417 AM HST FRI DEC 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... EXPECT WIND SPEEDS OF 30 TO 35 MPH WITH HIGHER GUSTS OVER MAINLY NORTH AND EAST SIDES OF THE ISLANDS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 071859 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 859 AM HST FRI DEC 7 2007 ...HIGH WIND WARNING REMAINS FOR THE SUMMITS OF HALEAKALA AND THE BIG ISLAND... ...WIND ADVISORY NOW IN EFFECT FOR ALL OF KAUAI NIIHAU OAHU MOLOKAI LANAI AND MAUI... HIZ022-028-080400- /O.CON.PHFO.HW.W.0008.000000T0000Z-071208T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 859 AM HST FRI DEC 7 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... WINDS ARE FORECAST TO BE 40 MPH WITH FREQUENT GUSTS TO 60 MPH. SUMMIT WINDS ARE EXPECTED TO SLOWLY DECLINE LATE TONIGHT OR SATURDAY. $$ HIZ001>007-010-011-018-020-021-080400- /O.EXA.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-CENTRAL OAHU- WAIANAE MOUNTAINS-MAUI LEEWARD WEST-WINDWARD HALEAKALA- LEEWARD HALEAKALA- 859 AM HST FRI DEC 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. WEST AND SOUTHWEST WILL INCREASE THROUGH THE DAY...AND WILL BE ESPECIALLY GUSTY TO THE NORTH AND EAST OF MOUNTAIN RANGES. AREAS PARTICULARLY SUSCEPTIBLE TO STRONG WINDS ON OAHU INCLUDE CENTRAL AND WINDWARD OAHU...AND PARTS OF THE NORTH SHORE NEAR KAENA POINT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ008-009-012>017-019-080400- /O.CON.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/ OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI- LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- 859 AM HST FRI DEC 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRCHARD
000 WWHW70 PHFO 080115 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 PM HST FRI DEC 7 2007 ...HIGH WIND WARNING CANCELLED FOR MAUI AND BIG ISLAND SUMMITS... ...WIND ADVISORY CANCELLED FOR KAUAI NIIHAU OAHU AND LOWER ELEVATIONS OF MAUI AND THE BIG ISLAND... ...WIND ADVISORY NOW IN EFFECT FOR THE SUMMITS OF MAUI AND THE BIG ISLAND UNTIL 6 AM SATURDAY... .THE LOW THAT BROUGHT STRONG WINDS TO THE HIGHER ELEVATIONS IS GRADUALLY MOVING NORTHEAST AWAY FROM THE ISLANDS. WINDS WILL CONTINUE TO SLOWLY EASE AS THE LOW MOVES FARTHER AWAY. HIZ022-028-081415- /O.CAN.PHFO.HW.W.0008.000000T0000Z-071208T0400Z/ /O.NEW.PHFO.WI.Y.0045.071208T0115Z-071208T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 315 PM HST FRI DEC 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS OVER THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA WILL STEADILY DECREASE TONIGHT...AND WILL DROP BELOW WARNING LEVELS. HOWEVER...WINDS WILL BE STRONG ENOUGH...BETWEEN 30 AND 40 MPH...TO WARRANT A WIND ADVISORY. WINDS WILL DIMINISH FURTHER ON SATURDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ001>021-080215- /O.CAN.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA- 315 PM HST FRI DEC 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. ALTHOUGH STILL GUSTY AT TIMES...THE SOUTHWEST WINDS ARE NOT STRONG ENOUGH TO WARRANT A WIND ADVISORY. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 6, 8:30 PM HST, 1 hour 47 minutes earlier.
Area forecast discussion, Dec 6, 8:30 PM HST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU DEC 6 2007 .SYNOPSIS...THE LOW PRESSURE SYSTEM THAT IS ONLY ABOUT TWO HUNDRED MILES NORTH NORTHWEST OF HONOLULU WILL DRIFT A LITTLE CLOSER TO THE STATE FRIDAY BEFORE STARTING TO WEAKEN AND MOVE OFF TO THE NORTHEAST FRIDAY EVENING. UNSTABLE CONDITIONS WILL CONTINUE TO BRING SCATTERED HEAVY SHOWERS AND ISOLATED THUNDERSTORMS FRIDAY. SOUTH SOUTHWESTERLY WINDS WILL STRENGTHEN THROUGH FRIDAY MORNING OVER THE CENTRAL ISLANDS FROM OAHU TO MAUI BUT WILL NOT BE AS STRONG AS THE DAMAGING WINDS OF EARLY WEDNESDAY. TRADE WINDS SHOULD RETURN BY MONDAY. && .DISCUSSION...A BAND OF CONVECTION ACROSS THE PAHOA AND PUNA SECTION OF THE BIG ISLAND COULD LINGER IN THAT AREA AND MORE CONVECTIVE SURGES FROM THE SOUTH COULD PRODUCE ISOLATED HEAVY SHOWERS OR THUNDERSTORMS OVER OTHER AREAS OF THE BIG ISLAND EXCEPT PERHAPS WINDWARD KOHALA THROUGH HAMAKUA DISTRICTS. SCATTERED HEAVY SHOWERS CONTINUE OVER KAUAI RELATED TO THE ALMOST STATIONARY TROUGH THAT EXTENDS FROM THE LOW. THERE ARE ALSO ISOLATED TO SCATTERED COVERAGE OF HEAVY SHOWERS AND THUNDERSTORMS CIRCULATING AROUND THE LARGE LOW MOVING NORTH NORTHEASTWARD. THEY WILL CONTINUE TO IMPACT THE CENTRAL ISLANDS THROUGH FRIDAY. WEATHER OVER MAIN HAWAIIAN ISLANDS MAY NOT SEE SIGNIFICANT IMPROVEMENT DUE TO THE UNSTABLE CONDITIONS IN THE ASSOCIATED SOUTHERLY FLOW UNTIL THE LOW MOVES TO THE NORTH ON SATURDAY. THERE WILL BE AN INCREASE IN SOUTH SOUTHWESTERLY WINDS IN THE LOWER ATMOSPHERE TO EAST OF THE SURFACE TROUGH THAT IS NEARLY STATIONARY OVER KAUAI. EXCEPT FOR NOGAPS... THE GFS AND ETA AND RSM MODELS ARE IN PRETTY GOOD AGREEMENT OF BOOSTING WINDS TO 25 MPH AND LOCALLY 30 MPH. THIS IS NEAR ENOUGH TO THE 35 MPH WIND ADVISORY THRESHOLD TO WARRANT ISSUANCE OF WIND ADVISORY THROUGH FRIDAY FROM THE CENTRAL ISLANDS OF OAHU THROUGH MAUI. THE ADVISORY WILL HOWEVER ONLY BE FOR THESE DOWNSLOPE AREAS... WHICH IN THIS CASE ARE THE NORMALLY WINDWARD SIDES OF THE ISLANDS FROM THE NORTH TO EAST NORTHEAST SIDES. CONDITIONS SHOULD IMPROVE THROUGH THE DAY FRIDAY. FORECASTS WILL BE AMENDED TO INCLUDE THE WIND ADVISORY. SMALL CRAFT ADVISORIES WILL BE ISSUED FOR CHANNELS AND SOME SURROUNDING WATERS. SURF ADVISORIES AND WARNINGS WILL BE DROPPED WHEN THE THE 4 AM FORECAST PACKAGE IS ISSUED. WIND WARNING OR AT LEAST WIND ADVISORY FOR SUMMITS OF HALEAKALA AND BIG ISLAND WILL BE EXTENDED INTO SATURDAY MORNING. BLIZZARD CONDITIONS SHOULD ABATE BY EARLY SATURDAY. FLASH FLOOD WATCH WILL LIKELY BE EXTENDED THROUGH FRIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY WILL BE ISSUED FOR PARTS OF OAHU MOLOKAI LANAI AND MAUI THROUGH FRIDAY AFTERNOON. HIGH SURF WARNINGS FOR NORTH AND WEST SHORES NIIHAU KAUAI AND OAHU TIL 6 AM FRIDAY. HIGH SURF ADVISORY FOR NORTH AND WEST SHORES MOLOKAI MAUI AND BIG ISLAND TIL 6 AM FRIDAY. FLASH FLOOD WATCH ALL ISLANDS TIL 6 AM FRIDAY. HIGH WIND WARNING SUMMITS OF HALEAKALA AND BIG ISLAND TIL NOON FRIDAY. BLIZZARD WARNING BIG ISLAND SUMMITS TIL NOON FRIDAY. SMALL CRAFT ADVISORY WILL BE EXTENDED THROUGH FRIDAY MOST WATERS. && HOAG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:22 AM HST | Special Marine Warning | HFO | 113 min | |
| Dec 7, 5:06 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Dec 7, 6:37 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Dec 7, 7:02 AM HST | Special Marine Warning | HFO | 118 min | |
| Dec 7, 9:03 AM HST | Special Marine Warning | HFO | 117 min | |
| Dec 7, 11:05 AM HST | Special Marine Warning | HFO | 115 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.